Miracle-Ear hearing aids come in a wide variety of styles and solutions. Our hearing devices can be custom-molded to fit directly in your ear canal, or designed to fit comfortably behind your ear. Whether you're trying to find the most powerful solution, the most inconspicuous, or are interested in tinnitus treatment, we've got the right solution for you.

Most experts refer to tinnitus as the condition that causes ringing in the ears, however other abnormal sounds and sensations can also be attributed to tinnitus. The definition of tinnitus is “the perception of noise or ringing in the ears.” Some also describe this condition as “hearing sounds in the ears when no external sound is present.” Although tinnitus is only a significant problem for about 1 percent to 5 percent of the population, up to 10 percent to 15 percent of all children and adults are believed to experience ringing in the ears at least from time to time.

Tinnitus retraining therapy (TRT). This technique is based on the assumption that tinnitus results from abnormal neuronal activity (see "What's going on?"). The aim is to habituate the auditory system to the tinnitus signals, making them less noticeable or less bothersome. The main components of TRT are individual counseling (to explain the auditory system, how tinnitus develops, and how TRT can help) and sound therapy. A device is inserted in the ear to generate low-level noise and environmental sounds that match the pitch, volume, and quality of the patient's tinnitus. Depending on the severity of the symptoms, treatment may last one to two years.


Antidepressants are occasionally associated with tinnitus (Robinson, 2007). For example, Tandon (1987) reported that 1% of those taking imiprimine complained of tinnitus. In a double-blind trial of paroxetine for tinnitus, 3% discontinued due to a perceived worsening of tinnitus (Robinson, 2007). There are case reports concerning tinnitus as a withdrawal symptom from Venlafaxine and sertraline (Robinson, 2007). In our clinical practice, we have occasionally encountered patients reporting worsening of tinnitus with an antidepressant, generally in the SSRI family.

All materials posted on the ATA website are subject to copyright owned by the American Tinnitus Association (ATA). No part of these pages, either text, file or image may be used for any purpose other than personal use. Any reproduction, retransmissions, republication, storage in a retrieval system or retransmission, in any form or by any means, electronic, mechanical or otherwise, is strictly prohibited without prior written permission. Submit our contact form for general inquiries.
×